All prescription medications can cause an allergic reaction. Being prepared and knowing the signs to watch for can help people to avoid serious complications. OxyContin is a powerful prescription painkiller that is meant for patients who have moderate to severe pain that is constant and expected to last. This drug is an opioid, derived from oxycodone.
Anyone who has had a prior allergic reaction to oxycodone or any narcotic may not be able to take OxyContin. It's important to let your doctor know what medications you are allergic to. People who take OxyContin for the first time should watch for the signs of a reaction and call for help immediately if any of these present themselves:
- Trouble breathing
- Swelling of the lips, face, tongue or throat
Less Common Signs That Should Raise Red Flags
Above are the more common signs of allergic reaction but patients should also be on the lookout for these less common indicators:
- Slowed heart rate
- Cold and clammy skin
- Severe weakness
- Severe dizziness
Most people who have an allergic reaction experience this the first time they take OxyContin. An allergic reaction of this nature can produce symptoms that are mild or more serious. It's best to be on the safe side and get help even if mild symptoms develop.
Some Signs Of OxyContin Overdose May be Similar To Allergic Reaction
Some people mistake signs of an allergic reaction to those of an OxyContin overdose. Symptoms for both can be deadly, so emergency medical help should be called in either case. An overdose can happen if you take too much OxyContin, if the dosage is too high or if it's mixed with other central nervous system depressants such as other opiates, alcohol or sedatives.
The three highest strengths of OxyContin are meant for patients who are already tolerant to high dosages of opiates. Overdose or death can occur is someone takes one of these dosages without being sufficiently opiate tolerant.
OxyContin Should Be Used Only Within The Parameters Of A Doctor's Prescription
Safe use of OxyContin is urged because of its potential for abuse and addiction. It's a very strong medication and should be used with caution and only under the supervision of a doctor. Recreational use or abuse of OxyContin is dangerous and strongly discouraged.
Talk to your doctor if you have any concerns about OxyContin. He or she should be able to tell you about issues including side effects, reactions, interactions, warnings and precautions.